MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNKNOWN_TRIATHLON SIZE 5 BASEPLATE; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH UNKNOWN_TRIATHLON SIZE 5 BASEPLATE; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-509
Medical Device Problem Codes Unstable (1667); Malposition of Device (2616)
Health Effect - Clinical Codes Injury (2348); Joint Laxity (4526)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Poly revision case for instability of the poly.Wear on poly.Surgeon asked if the poly could be sent for review.
 
Additional Manufacturer Narrative
An event regarding instability involving triathlon insert was reported.The event was confirmed.Method & results: -device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 24 april, 2020.This inspection indicated: backside impressions were observed on the distal surface of insert.Damage was observed on the articulating surface of the insert.Nothing noteworthy was observed on the returned locking wire.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the damage on the articulating surface of the insert was consistent with burnishing and scratching; which are common damage modes of uhmwpe.Damage consistent with material loss due to delamination was observed on the posterior aspect of the lateral condyle.Yellow discoloration consistent with synovial fluid absorption was observed on the tibial insert.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Event or Problem Description
Update 24/october/2025: per additional information received: left tka revised.Rotation mismatch apparent.Mild poly wear synovitis.Fractured posterior lip medial side.Asymmetric poly wear apparent.Tibial component rotation is 2° external to line between pcl insertion and medial 1/3 of tubercle.Femoral component rotated 1.2° internal to sea.Tibio-femoral mismatch of 13.4° with the tibial tray relatively externally rotated.Retrieval analysis can identify wear scars and shows malrotation a cause of failure.
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving an unknown triathlon baseplate was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a primary triathlon total knee arthroplasty since i was able to view the implant in place.However i cannot definitely confirm the mode of failure.The photographs and measurements supplied are difficult to read and interpret.The inquiry contains an intraoperative photograph which indeed looks like a malrotation but the photograph could also be stressing the components internally and externally.The inquiry states that the tibial component is 2° externally rotated and the femoral component is 1.2° internally rotated but yet they report a mismatch of 13.4° with the tibia externally rotated.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of rotational mismatch between the femur and the tibia are almost always iatrogenic.With the information provided, i would not assign any causality to the patient or to the implant itself." -product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that poly insert was revised due to malrotation of the femoral and tibial components.A review of the provided medical records by a clinical consultant indicated that the clinician "cannot definitely confirm the mode of failure.[.] the inquiry contains an intraoperative photograph which indeed looks like a malrotation but the photograph could also be stressing the components internally and externally.The inquiry states that the tibial component is 2° externally rotated and the femoral component is 1.2° internally rotated but yet they report a mismatch of 13.4° with the tibia externally rotated." the event could not be confirmed.Further information such as device identification, dated x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
UNKNOWN_TRIATHLON SIZE 5 BASEPLATE
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key9728243
Report Number0002249697-2020-00356
Device Sequence Number2179793
Product Code MBH
UDI-Device Identifier07613327050530
UDI-Public07613327050530
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model Number5530-G-509
Device Catalogue NumberUNK_JR
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer05/11/2020
11/27/2025
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date06/03/2020
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown